Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 2, NWS Fort Worth, TX

January 22, 201027 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 22, 2010, 2:15 PM CST for 27 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2010, 2:15 PM CST (20:15 UTC)
Expired
Jan 22, 2010, 6:00 PM CST
In force
4 hr
Issued by
NWS Fort Worth, TX
All 27 counties

Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS74 KFWD 222015
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CST FRI JAN 22 2010


TXZ091-092-100>103-115>119-129>133-141>145-156>160-174-230000-
/O.NEW.KFWD.WI.Y.0002.100122T2015Z-100123T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE
215 PM CST FRI JAN 22 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS WITH SUSTAINED WINDSPEEDS OF 25 TO 30 MPH WITH GUSTS
OVER 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS WEST OF
A GAINESVILLE TO DALLAS TO CAMERON LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
1 follow-up statement
402 
WWUS74 KFWD 222339
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CST FRI JAN 22 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM...

.WIND SPEEDS HAVE DECREASED AND THE ADVISORY WILL BE ALLOWED TO
EXPIRE.

TXZ091-092-100>103-115>119-129>133-141>145-156>160-174-230045-
/O.EXP.KFWD.WI.Y.0002.000000T0000Z-100123T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE
539 PM CST FRI JAN 22 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WIND SPEEDS HAVE DECREASED AND THE ADVISORY WILL BE ALLOWED TO
EXPIRE..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:25 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 22, 11:25 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 AM CST FRI JAN 22 2010

.AVIATION...
GUSTY SOUTH WINDS CAN BE EXPECTED THIS AFTERNOON AS THE PRESSURE
GRADIENT STRENGTHENS DUE TO A DEEPENING SURFACE LOW ON THE LEE
SIDE OF THE ROCKIES. MOISTURE WILL BE ON THE INCREASE OVERNIGHT AS
THE LLJ INCREASES IN SPEED AND BRINGS RICH LOW LEVEL MOISTURE TO
THE REGION. SKIES WILL INITIALLY GO MVFR BEFORE DECREASING TO IFR.
CIGS WILL ARRIVE TO WACO SHORTLY BEFORE MIDNIGHT AND INTO THE
METROPLEX JUST AFTER MIDNIGHT. WITH THE ABUNDANT LOW-LEVEL
MOISTURE IN PLACE TOWARDS DAYBREAK TOMORROW...WE WILL SEE
RESTRICTED VISIBILITIES DUE TO BR OR PERHAPS DRIZZLE. AN
APPROACHING UPPER TROUGH WILL BRING PRECIP CHANCES JUST AROUND OR
JUST AFTER DAYBREAK TOMORROW. WILL KEEP THE VCSH PREVAILING DURING
THE MORNING HOURS. THUNDER CHANCES WILL BE LOW...BUT WILL
INTRODUCE A CB GROUP DUE TO MARGINAL INSTABILITY.

CONDITIONS WILL IMPROVE RAPIDLY AS DRIER AIR AND W/SW WINDS MOVE
INTO THE REGION AROUND NOON TOMORROW.

85/NH

&&

.UPDATE...
FCST ON TRACK...BUT WILL RAISE WINDS TO 15 TO 25 MPH...WITH OCCASIONAL
GUSTS TO/OR IN EXCESS OF 30 MPH...AS STRONG SLY GRADIENT COMBINES
WITH MIXING 30-50 KTS BOUNDARY LYR-850 MB FLOW. NOT EXPECTING WIND
ADVISORY CRITERIA AT THIS TIME ALONG AND W OF I-35...BUT IT WILL
BE WINDY THIS AFTERNOON. ALSO WARMED TEMPS UP OVER WRN HALF OF N
TX PER THERMAL AXIS JUST TO OUR WEST.

.FIRE WEATHER...
A GRASSLAND FIRE DANGER STATEMENT REMAINS IN EFFECT ALONG AND WEST
OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE FOR LOW HUMIDITIES
AND GUSTY SOUTH WINDS. STEPHENS AND EASTLAND COUNTIES DO HAVE BURN
BANS IN PLACE CURRENTLY. THIS SAME AREA WILL LIKELY SEE ANOTHER
ELEVATED TO HIGH GRASS FIRE DANGER ON SATURDAY AFTERNOON...AS A
DRYLINE TROUGH PUSHES TOWARD I-35 BY MIDDAY WITH LOW HUMIDITIES
AND W/SW WINDS 10 TO 20 MPH.

05/

&&

.PREV DISCUSSION... /ISSUED 241 AM CST FRI JAN 22 2010/
QUIET CONDITIONS DOMINATE THE FORECAST AREA THIS MORNING. LOW
LEVEL WINDS WILL SHIFT TO SOUTH/SOUTHWEST TODAY...USHERING IN
850MB TEMPS FROM 13 TO 15 DEGREES C OVER MUCH OF NORTH TEXAS.
EXPECT AFTERNOON READINGS TODAY RANGING FROM THE UPPER 60S OVER
THE NORTHEASTERN ZONES TO THE LOW TO MID 70S ELSEWHERE.

CLOUD COVER WILL BE ON THE INCREASE TONIGHT AS OUR NEXT STORM
SYSTEM APPROACHES. THE PACIFIC COLD FRONT IS STILL ON TARGET FOR
NORTH TEXAS SATURDAY. THE FRONT SHOULD APPROACH OUR NORTHWESTERN
COUNTIES AFTER 06Z...AND EXIT OUR EASTERN CWA IN THE LATE
AFTERNOON HOURS. THE DEEP LAYER SHEAR REMAINS IMPRESSIVE
/APPROACHING 100 KTS/ BUT DEEP MOISTURE IS LACKING AND INSTABILITY
IS MEAGER AT BEST. WILL MAINTAIN MENTION OF THUNDER ON
SATURDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.

A SECONDARY FRONT WILL EASE INTO THE AREA SUNDAY INTO
MONDAY...BRINGING A COOLER AIRMASS. HIGHS IN THE 60S ARE EXPECTED
SUNDAY AND MONDAY FOR MOST OF NORTH TEXAS...WITH READINGS IN THE
50S BY TUESDAY.

MODEL DISAGREEMENT CONTINUES WITH THE STORM SYSTEM ON TAP FOR NEXT
THURSDAY. THE 00Z ECMWF CAME INTO BETTER AGREEMENT WITH THE 00Z
GFS SOLUTION...DEPICTING A MORE PROGRESSIVE OPEN WAVE. AS A
RESULT...WILL GENERALLY FOLLOW THE GFS FOR THE EXTENDED. WILL
CARRY SLIGHT CHANCE TO CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY.

SCHULTZ

&&
.FIRE WEATHER...
A GRASSLAND FIRE DANGER STATEMENT REMAINS IN EFFECT ALONG AND WEST
OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE FOR LOW HUMIDITIES
AND GUSTY SOUTH WINDS. STEPHENS AND EASTLAND COUNTIES DO HAVE BURN
BANS IN PLACE CURRENTLY. THIS SAME AREA WILL LIKELY SEE ANOTHER
ELEVATED TO HIGH GRASS FIRE DANGER ON SATURDAY AFTERNOON...AS A
DRYLINE TROUGH PUSHES TOWARD I-35 BY MIDDAY WITH LOW HUMIDITIES
AND W/SW WINDS 10 TO 20 MPH.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  56  70  45  61 /   5  20  40  10  10
WACO, TX              75  57  71  46  65 /   5  10  20  10   5
PARIS, TX             67  51  64  44  57 /   5  20  50  10  10
DENTON, TX            71  53  69  41  63 /   5  20  40  10  10
MCKINNEY, TX          69  55  69  42  62 /   5  20  50  10  10
DALLAS, TX            71  55  70  48  62 /   5  20  40  10  10
TERRELL, TX           72  55  67  46  62 /   5  20  40  10  10
CORSICANA, TX         73  56  71  47  64 /   5  20  40  10   5
TEMPLE, TX            74  58  71  46  65 /   5  10  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/05
Hazardous weather outlook, Jan 22, 4:30 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CST FRI JAN 22 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231030-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
430 AM CST FRI JAN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

HIGH FIRE DANGER IS POSSIBLE FOR AREAS ALONG AND WEST OF A
JACKSBORO TO LAMPASAS LINE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK
AREA DURING THE DAY ON SATURDAY. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY
NIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THE DAY ON
SATURDAY. DAMAGING STRAIGHT LINE WINDS WILL PRESENT THE PRIMARY
HAZARD.

ELEVATED FIRE DANGER CAN BE EXPECTED WEST OF INTERSTATE 35 SATURDAY
THROUGH MONDAY AFTERNOONS DUE TO GUSTY WINDS AND LOW HUMIDITIES
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:13 PM CSTRed Flag WarningFWDComanche, Eastland, Erath, Hamilton, Hood, Jack and 8 more4 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.